Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Update On Cardiologist Visit!


  • Please log in to reply
7 replies to this topic

#1 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 08 October 2007 - 09:51 PM

I saw my Cardiologist today to get my results of my Stress/Echo which I had done 6 weeks ago. If you all remember I only lasted 5 minutes on the treadmill, due to SOB and a high heart rate of 172 bPm.

My Cardiologist said that he didn't think I had PH, and the PA pressure was normal. My heart rate was not normal though, and he has presribed a Beta Blocker called Atenolol (Noten), to be taken on a low dose at first.

He aims to get my resting heart rate at around the 70 mark, and when exercising, my heart rate should be around 120bpm.
Currently it is 100-120resting and when walking for 5 minutes is at 172bpm.

I just thought I would give you all an update, but it still does not answer why I have SOB. I hope that the Respiratory Physician can help me in that department.

Take Care
Celia

#2 adensmore

adensmore

    Senior Bronze Member

  • Members
  • PipPipPip
  • 36 posts
  • Location:Raleigh, NC

Posted 09 October 2007 - 02:22 AM

I have a fast heartbeat too. The last time I went to the doctor is was 133. Let us know how the Atenolol works. If it helps, I ask my doctor about it. I worries me a lot that my heart rate is so high.

April

#3 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 09 October 2007 - 02:54 AM

Celia,
Thanks for the update Darlin'. WOW, your heart is beating too fast. I have atrial fibrillations and they're fun at times. :huh:

Do you have Raynaud's? If you do, did you tell that to your Cardiologist? I'm certainly no doctor, but from all the literature about Raynaud's and from my own cardiologist I know that beta blockers should be avoided if you have Raynaud's. They can aggravate and even cause Raynaud's. See this link from the our treatment page on Raynaud's.

How is Raynaud's Disease Treated?

Hopefully you don't have Raynaud's so that the medication can work for you without creating additional problems. I hate it when that happens. Taking one pill to counter the side effects of another. UGH!

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#4 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 09 October 2007 - 06:14 AM

Hi Celia,

Janey made a good point... about the Atenolol that I did not realize... in regard to Raynauds. Why it was prescribed for me (although no longer on it) is something I don't fee very assured about. Also, the rheumatologist who prescribed it... also does research on our very diseases! This is all the more reason for us to be aware. I always thought my mother was too compliant when it came to the many meds she was on... years ago. However, since I have been caregiving her, I find that she doesn't have near the "arsenol of meds she used to have, for which I'm pleased :) .

I hope that your heart rate can get controlled soon. I am glad to read that your results seemed to show no PH and that your PA pressure was normal.
Please let us know how your heart rate is doing?
Hugs, Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#5 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 09 October 2007 - 06:33 AM

I had a stress ECHO yesterday... my first ever and first time I've ever been on treadmill :huh: . The sonograher was great at explaining everything to me and what would be done. However, I was surprised that a cardiologist was going to be present during the treadmill exercise. Anyway, he seemed very relieved to be able to tell me that my heart looked good and strong. When he left, the sonographer told me that my heart was working as it's supposed to, but they now have a baseline for me.
Anyway, I left there feeling much better. Now, to find out what is causing the symptoms I'm having.... maybe another look at my gall bladder?

Hugs, Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#6 summer

summer

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 09 October 2007 - 01:11 PM

Thank you for all your responses to my post.

Janey, Yes I do have Raynauds, mainly in the feet though, I did mention it to my Cardiologist and that It is why he has started me on a low dose of Atenolol at first.
I may have to increase the dosage though. It is all trial and error.

Susie, I was a little apprehensive at first taking another med (this is now my 6th tablet). I asked the Cardiologist that if I decided not to take Atenolol could it damage my heart with it beating so fast all the time.
All he said was this -Large animals live a long time because they have a slow heartbeat, Small animals die in a few years as their hearbeat is fast.
He also said that if It was him he would take it.
My husband watched some medical show on the television the other night, and it was all about the heart. What I didn't know was that your heart is only supposed to beat a certain number of times in your life time.

Take care
Celia :)

#7 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 09 October 2007 - 01:35 PM

Good, Celia ... that's good news! Your dr seems to have this handled... Your hubby put forth some interesting stuff too :rolleyes:
I sure learn alot of great stuff from my cyber family... thanks for posting all of this, Celia :)
Hugs to you, Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#8 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,892 posts

Posted 10 October 2007 - 06:20 AM

Hey Celia,

Years ago, I had a similar problem, although at that time I didn't have this disease that I know of. I was given the same med you were just prescribed. It worked well - however after awhile I took myself off of it (don't you do that without Dr. permission) and haven't had any problems to speak of since. I'm sure it will work well for you.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)